Volume 5, issue 1 (2005)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 6, 3213–3852
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
The periodic Floer homology of a Dehn twist

Michael Hutchings and Michael G Sullivan

Algebraic & Geometric Topology 5 (2005) 301–354

arXiv: math.SG/0410059

Abstract

The periodic Floer homology of a surface symplectomorphism, defined by the first author and M. Thaddeus, is the homology of a chain complex which is generated by certain unions of periodic orbits, and whose differential counts certain embedded pseudoholomorphic curves in cross the mapping torus. It is conjectured to recover the Seiberg-Witten Floer homology of the mapping torus for most spin-c structures, and is related to a variant of contact homology. In this paper we compute the periodic Floer homology of some Dehn twists.

Keywords
periodic Floer homology, Dehn twist, surface symplectomorphism
Mathematical Subject Classification 2000
Primary: 57R58
Secondary: 53D40, 57R50
References
Forward citations
Publication
Received: 9 October 2004
Accepted: 8 March 2005
Published: 17 April 2005
Authors
Michael Hutchings
Department of Mathematics
University of California
Berkeley CA 94720-3840
USA
Michael G Sullivan
Department of Mathematics and Statistics
University of Massachusetts
Amherst MA 01003-9305
USA